MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S730C
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "after the catheter was inserted into the patient one hour, the pump frequent alarmed helium gas leakage.After check, it was found that there were signs of tissue fluid and blood red in the helium gas pipeline.To ensure the patient's safety, the catheter was immediately removed and a new one was inserted".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 7.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number of the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton/sealed ziploc bag.Upon return, the one-way valve was tethered to the short driveline tubing.A non-vented red end cap was noted on the iabc luer end.The iabc bladder was fully unwrapped.Spots of dried blood were noted on the exterior surfaces of the returned sample.No blood was noted within the helium pathway.The sample was likely cleaned prior to its return.No visual damage or abnormalities were noted to the returned sample.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked/clotted central lumen.Immediate push back on the syringe plunger was experienced.The blockage, most likely dried blood, was unable to be cleared.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.The iabc was connected to an iabp with a lab inventory 30cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 15 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire could not advance at approximately 11.1cm from the iabc distal tip, which is the location of the clotted central lumen.Dried blood was noted on the guidewire upon removal.The guidewire was front loaded through the iabc luer.The guidewire could not advance at approximately 30cm from the iabc luer, which is the location of the clotted central lumen.Dried blood was noted on the guidewire upon re-moval.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that "there were signs of tissue fluid and blood red in the helium gas pipeline" is not confirmed.No blood was noted within the iabc helium pathway upon receipt of the sample.During the investigation, the returned iab catheter was fully intact.No leaks or alarms were detected during the functional testing.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.

Brand Name
ARROW REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23254340
Report Number3010532612-2025-00989
Device Sequence Number21391381
Product Code DSP
UDI-Device Identifier00801902002686
UDI-Public(01)00801902002686(11)240716(17)260630(10)18F24G0060(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2026
Device Catalogue NumberIAB-S730C
Device Lot Number18F24G0060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date12/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown